Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 6, 2007, 1:48 AM EDT for Westmoreland County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2007, 1:48 AM EDT (05:48 UTC)
- Expired
- Aug 6, 2007, 4:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:10 AM EDT | FLASH FLOOD | 1 E Jeannette, PA | WATER IN HOMES IN GRAPEVILLE. |
| Aug 6, 2:10 AM EDT | FLASH FLOOD | Adamsburg, PA | WATER RUNNING INTO HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 060550
FFWPBZ
PAC129-060845-
/X.NEW.KPBZ.FF.W.0018.070806T0548Z-070806T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
148 AM EDT MON AUG 6 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 445 AM EDT
* AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATES OVER 2 INCHES OF RAIN HAS FALLEN OVER
PORTIONS OF WESTMORELAND COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH
3:00 AM EDT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4049 7967 4030 7909 4005 7935 4011 7941
4013 7946 4013 7952 4011 7955 4020 7980
TIME...MOT...LOC 0548Z 180DEG 0KT 4033 7967
$$2 follow-up statements
000
WGUS71 KPBZ 060638
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 AM EDT MON AUG 6 2007
PAC129-060845-
/X.CON.KPBZ.FF.W.0018.000000T0000Z-070806T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTMORELAND PA-
234 AM EDT MON AUG 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
WESTMORELAND COUNTY...
AT 231 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
WATER WAS REPORTED RUNNING INTO HOMES IN ADAMSBURG AND GRAPEVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IRWIN...
HARRISON CITY...NEW ALEXANDRIA...MURRYSVILLE...JEANNETTE...DERRY AND
DELMONT
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4049 7967 4030 7909 4005 7935 4011 7941
4013 7946 4013 7952 4011 7955 4020 7980
TIME...MOT...LOC 0634Z 180DEG 0KT 4032 7963
$$000
WGUS71 KPBZ 060836
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT MON AUG 6 2007
PAC129-060845-
/X.EXP.KPBZ.FF.W.0018.000000T0000Z-070806T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTMORELAND PA-
435 AM EDT MON AUG 6 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 AM EDT FOR WESTMORELAND
COUNTY...
HEAVY RAINFALL HAS ENDED ACROSS THE COUNTY WITH ONLY SCATTERED
SHOWERS EXPECTED EARLY THIS MORNING. FLOOD WATERS HAVE RECEDED
ACROSS THE COUNTY.
LAT...LON 4049 7967 4030 7909 4005 7935 4011 7941
4013 7946 4013 7952 4011 7955 4020 7980
TIME...MOT...LOC 0835Z 180DEG 0KT 4032 7963
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:41 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 5, 7:41 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 741 PM EDT SUN AUG 5 2007 .SYNOPSIS... A WARM FRONT ORIENTED WEST TO EAST WILL REMAIN NEAR THE UPPER OHIO VALLEY FOR MUCH OF THIS WEEK. THIS FRONT WILL MAINTAIN VERY WARM AND HUMID CONDITIONS ACROSS THE AREA ALONG WITH A THREAT OF SHOWERS AND THUNDERSTORMS MOST DAYS. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHOWERS HAVE WEAKENED AND BECOME LESS NUMEROUS ACROSS THE FORECAST AREA. WILL KEEP A RISK OF SCATTERED SHOWERS AND A POSSBILE TSTM OVERNIGHT...BUT THUNDER WILL BE PRETTY WIDELY SCATTERED. ADDITONAL RAINFALL OVERNIGHT WILL BE GENERALLY LESS THAN O.25 INCHES. THERE CAN BE PATCHY FOG DEVELOPMENT LATE TONIGHT CONSIDERING THE WET GROUND FROM THE PREVIOUS RAINFALL. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... BASED ON RECENT SREF MODEL RUNS, EXPECT PATCHY FOG TO DISSIPATE QUICKLY IN THE MORNING AND CHANCES OF SHOWERS AND THUNDERSTORMS TO BE DECREASING ACROSS THE UPPER OHIO VALLEY MONDAY WITH LITTLE CHANCE MONDAY NIGHT AND TUESDAY. EVEN THOUGH THE WARM FRONT WILL STILL BE LINGERING JUST TO THE SOUTH OF INTERSTATE 70. EXPECT HIGH TEMPERATURES TO REACH THE UPPER 80S MONDAY AND THEN AROUND 90 TUESDAY AS SUGGESTED BY GFS AND NAM MOS VALUES. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... EXPECT CHANCES OF THUNDERSTORMS TO INCREASE TUESDAY NIGHT AS MOST GFS ENSEMBLE MEMBERS SHOW A LOW PRESSURE CENTER MOVING EASTWARD ALONG THE WARM FRONT THROUGH THE GREAT LAKES AND UPPER OHIO VALLEY. AFTER THAT, GFS OPERATIONAL MODEL AND SEVERAL ENSEMBLE MEMBERS SHOW THE NEXT REAL CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE THURSDAY INTO FRIDAY AS ANOTHER LOW PRESSURE CENTER PASSES ALONG THE WARM FRONT AND HUMID AIR MASS STILL HOVERING NEAR THE UPPER OHIO VALLEY. FORECASTED TEMPERATURES WILL BE WARMER THAN NORMAL AS SUPPORTED BY H8 TEMPERATURES NEAR 20C AND HPC AND GFS MOS GUIDANCE. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... RADAR AND SURFACE DATA SHOW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE UPPER OHIO VALLEY OVERNIGHT AND BRING MVFR CONDITIONS AND PERIODIC IFR. MVFR AND ISOLATED IFR CONDITIONS CAN BE EXPTECTED TOWARD DAYBREAK AS FOG FURTHER REDUCES VISIBILITIES. EXPECT VFR CONDITIONS TO BECOME PREVALENT MONDAY AS FOG DISSIPATES AND SHOWER CHANCES DIMINISH. DUE TO HIGH HUMIDITY THERE CAN BE SOME FLIGHT RESTRICTIONS TO MVFR AND ISOLATED IFR SEVERAL LATE NIGHTS THIS WEEK IN FOG AND HAZE. ALSO FOR THE EXTENDED PORTION UNSETTLED WEATHER CONDITIONS WILL BE THE RULE. THUNDERSTORMS TUESDAY NIGHT AND LATE WEEK CAN BRING SCATTERED IFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 5, 5:11 AM EDT, 20 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT SUN AUG 5 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 511 AM EDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WARM AND HUMID CONDITIONS MONDAY WILL ALLOW SCATTERED THUNDERSTORMS TO FORM NEAR A WARM FRONT. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:38 AM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Aug 6, 1:04 AM EDT | Areal Flood Advisory | PBZ | Westmoreland | 3 hr |
| Aug 6, 1:26 AM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.